Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 22, 2005, 3:29 PM CDT for Pulaski County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 22, 2005, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:25 PM CDT | FLASH FLOOD | St Robert, MO | 4 FEET OF WATER FLOWING ACROSS MISSOURI AVENUE ON SOUTH SIDE OF ST. ROBERT. |
| Aug 22, 4:25 PM CDT | FLASH FLOOD | St Robert, MO | 4 FEET OF WATER FLOWING ACROSS MISSOURI AVENUE ON SOUTH SIDE OF ST. ROBERT. |
| Aug 22, 5:50 PM CDT | FLASH FLOOD | Waynesville, MO | FLOODING OCCURRING ACROSS ERIOR ROAD IN WAYNESVILLE. IN ADDITION...FLOODING CONTINUES IN ST. ROBERTS WITH WATER FLOWING OVER TEXAS ROAD. |
| Aug 22, 5:50 PM CDT | FLASH FLOOD | Waynesville, MO | FLOODING OCCURRING ACROSS ERIOR ROAD IN WAYNESVILLE. IN ADDITION...FLOODING CONTINUES IN ST. ROBERTS WITH WATER FLOWING OVER TEXAS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 222029 FFWSGF MOC169-230230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CDT MON AUG 22 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... PULASKI COUNTY IN CENTRAL MISSOURI. * UNTIL 930 PM CDT. * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED IN EXCESS OF AN INCH OF RAIN HAD FALLEN WITHIN THE PAST HALF HOUR ALONG INTERSTATE 44 IN PULASKI COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT LEONARD WOOD...ST. ROBERT...WAYNESVILLE AND DEVILS ELBOW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3793 9204 3767 9204 3768 9224 3793 9224 $$ SAW
3 follow-up statements
000 WGUS73 KSGF 222120 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 420 PM CDT MON AUG 22 2005 MOC169-230230- PULASKI MO- 420 PM CDT MON AUG 22 2005 ...FLASH FLOOD WARNING CONTINUES FOR PULASKI COUNTY UNTIL 930 PM CDT... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED AROUND TWO INCHES OF RAIN HAD FALLEN WITHIN THE PAST HOUR ALONG INTERSTATE 44 BETWEEN DEVILS ELBOW AND WAYNESVILLE. JUST SOUTH OF THE INTERSTATE...ISOLATED AMOUNTS UP TO THREE INCHES WERE ESTIMATED. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT LEONARD WOOD...ST. ROBERT...WAYNESVILLE AND DEVILS ELBOW. FLOODING IS ALSO LIKELY ON ROUBIDOUX AND DRY CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3793 9204 3767 9204 3768 9224 3793 9224 $$ SAW
000 WGUS73 KSGF 222159 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 PM CDT MON AUG 22 2005 MOC169-230230- PULASKI MO- 459 PM CDT MON AUG 22 2005 ...FLASH FLOOD WARNING CONTINUES FOR PULASKI COUNTY UNTIL 930 PM CDT... AT 444 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING ACROSS MISSOURI AVENUE IN THE SOUTH PART OF ST. ROBERT. UP TO 4 FEET OF WATER WAS FLOWING OVER THE ROADWAY. WHILE THE HEAVIEST RAIN HAS ENDED...RUNOFF AND FLOODING WILL PERSIST THROUGH MUCH OF THE EVENING. THE GREATEST THREAT OF FLOODING STRETCHES FROM FORT LEONARD WOOD...NORTHWARD TO LOCATIONS NORTHEAST OF WAYNESVILLE. SOME STREAMS LIKELY TO EXPERIENCE FLOODING INCLUDE ROUBIDOUX AND DRY CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3793 9204 3767 9204 3768 9224 3793 9224 $$ SAW
000 WGUS73 KSGF 230228 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 928 PM CDT MON AUG 22 2005 MOC169-230236- PULASKI MO- 928 PM CDT MON AUG 22 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR PULASKI COUNTY HAS BEEN ALLOWED TO EXPIRE... RUNOFF CONTINUES FROM EARLIER HEAVY RAINFALL...AND FLOODING CONTINUES IN THE WAYNESVILLE AND ST. ROBERTS AREAS. THEREFORE...A FLOOD WARNING WILL ISSUED...REPLACING THE EXPIRING FLASH FLOOD WARNING. LAT...LON 3793 9204 3767 9204 3768 9224 3793 9224 $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:43 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 22, 2:43 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT MON AUG 22 2005 ...MESOSCALE CONVECTIVE DISCUSSION... FLOODING IS BECOMING THE PRIMARY HAZARD THIS AFTERNOON IN ASSOCIATION WITH CONVECTION OVER WEST CENTRAL AND CENTRAL MISSOURI. PWATS ON THE ORDER OF 2 INCHES ALONG WITH SLOW MOVEMENT OF CONVECTIVE CLUSTERS WILL BE CONDUCIVE TO FLASH FLOODING. WILL ALSO CONTINUE TO MONITOR FOR STRONG TO SEVERE STORMS. VISIBLE SAT TRENDS ARE SHOWING SOME BREAKS IN THE CLOUD COVER...WHICH WILL LEAD TO RAPID DESTABILIZATION ACROSS SOUTHEAST KANSAS AND SOUTHERN/CENTRAL MISSOURI. STAY TUNED. .DISCUSSION... COMPLEX WEATHER SCENARIO WILL CONTINUE INTO TUESDAY AS SEVERAL MINOR LIFTING MECHANISMS WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TUESDAY AFTERNOON. SURFACE MOISTURE CONVERGENCE AND ANOTHER IN A SERIES OF 250MB JET STREAKS WILL PROVIDE SOME UPPER LEVEL SUPPORT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP IN ADDITION TO THE STATIONARY FRONT WHICH STAYS ROOTED IN PLACE ACROSS SOUTHERN MISSOURI. WITH THE FRONT HANGING AROUND LOW LEVEL MOISTURE SHOULD ALLOW CLOUD COVER TO REMAIN ACROSS THE AREA INTO WEDNESDAY THUS NUDGED TEMPERATURES DOWN A DEGREE OR TWO FOR THE NEXT FEWS DAYS. AFTER TUESDAY LITTLE IN THE WAY OF SUPPORT FOR PRECIPITATION AS 850MB FLOW IS VERY WEAK AND UPPER LEVEL DYNAMICS ARE FARTHER TO THE NORTH ACROSS NW MISSOURI AND IOWA ON THURSDAY. FOR WEDNESDAY THROUGH FRIDAY...WILL CONTINUE TO SEE MOSTLY CLOUDY SKIES AS 925-700MB RH IS AROUND 90 PERCENT...WITH NO FEATURE PRESENT TO MOVE THE AIRMASS OUT OF THE AREA. DGEX/GFS/NAM ALL DRAG THE TAIL END OF A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT AND SATURDAY MORNING IN ASSOCIATION WITH THE LOW OVER CENTRAL CANADA. PLENTY OF MOISTURE...SOME UPPER LEVEL SUPPORT FROM JET STREAK LIFTING TO THE NORTHEAST...AND 850MB WINDS OF 20-25KT OVER SE KS SHOULD BE ENOUGH TO ALLOW SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP. INTERESTING TO SEE THE DGEX/ECMWF/NAM GRABBING HOLD OF THE LOW OVER THE BAHAMAS. DGEX AND NAM BOTH DEEPEN THE LOW INTO A TROPICAL SYSTEM AND SEND IT INTO FLORIDA AND UP THE EAST COAST. WHILE THE GFS AND ECMWF HAVE IT A LITTLE WEAKER AND GOING ACROSS FLORIDA INTO THE GULF LATE NEXT WEEK. IF THAT IS THE CASE...THE FORECAST HIGH OVER THE SOUTH EAST WOULD TEND TO STEER THE SYSTEM INTO THE TX/LA COAST AND UP INTO THE CENTRAL PLAINS NEXT WEEKEND. HATCH && .AVIATION... THE COMBINATION OF A COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. IF JOPLIN OR SPRINGFIELD AIRPORTS ARE DIRECTLY IMPACTED BY A STORM...THEN FLIGHT CONDITIONS COULD FALL WITHIN THE IFR CATEGORY. ALL TWEB ROUTES WILL BE AFFECTED BY SHOWERS AND THUNDERSTORMS AS WELL. LOOK FOR CEILINGS TO FALL INTO THE MVFR TO IFR RANGE AS THE FRONT SHIFTS SOUTH INTO SOUTHERN MISSOURI. CRAMER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WARNING FOR MORGAN AND MILLER UNTIL 830 PM. .KS...NONE. SGF TEAM
Hazardous weather outlook, Aug 22, 2:54 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT MON AUG 22 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 254 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING MARGINALLY SEVERE WIND GUSTS... FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ALONG AND 25 MILES NORTH AND SOUTH OF A LINE FROM NEVADA TO SALEM MISSOURI. DISCUSSION: A STALLED OUT COLD FRONT THAT EXTENDS FROM EAST CENTRAL KANSAS TO CENTRAL MISSOURI WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. MOISTURE POOLING ALONG THIS FEATURE HAS CREATED A MARGINALLY UNSTABLE ATMOSPHERE NEAR THE FRONT. A FEW STORMS MAY BECOME STRONG TO SEVERE CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH. ALSO...THE COMBINATION OF HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND THE EXPECTED SLOW MOVEMENT OF THE STORMS MAY CAUSE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE COLD FRONT SHIFTS INTO ARKANSAS BY TUESDAY MORNING...THE AIRMASS OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS WILL REMAIN SATURATED WITH HIGH MOISTURE CONTENT. AREAS THAT EXPERIENCE BREAKS IN THE CLOUDS WILL BECOME SUFFICIENTLY UNSTABLE FOR SCATTERED THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 22, 11:32 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 AM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DIGGINS 37.17N 92.87W
08/21/2005 WEBSTER MO PUBLIC
LARGE TREE BLOWN DOWN
0530 PM HAIL 5 SW BRANSON 36.60N 93.28W
08/21/2005 1.00 INCH TANEY MO PUBLIC
QUARTER SIZE HAIL REPORTED AT TABLE ROCK LAKE
0659 PM TSTM WND DMG BENNETT SPRINGS 37.73N 92.87W
08/21/2005 LACLEDE MO UTILITY COMPANY
TREE BLOWN INTO POWER LINE
0730 PM TSTM WND DMG VANZANT 36.97N 92.32W
08/21/2005 DOUGLAS MO PUBLIC
2 BARNS SUSTAINED MAJOR ROOF DAMAGE ROOF AND SIDING
BLOWN OFF.
0852 PM TSTM WND DMG 1 NW ROVER 36.73N 91.63W
08/21/2005 OREGON MO LAW ENFORCEMENT
TREE BLOWN DOWN BLOCKING HIGHWAY 160 ALONG OREGON-HOWELL
COUNTY LINE
0900 PM TSTM WND DMG PEACE VLY 36.83N 91.77W
08/21/2005 HOWELL MO UTILITY COMPANY
2 POWERPOLES BLOWN DOWN
SCHULTZLocal storm report, Aug 22, 11:39 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG LONG LANE 37.62N 92.92W
08/21/2005 DALLAS MO UTILITY COMPANY
TREE BLOWN INTO POWERLINE
0735 PM TSTM WND DMG PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO UTILITY COMPANY
PARTIAL ROOF OF HOUSE BLOWN INTO POWERLINE
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 56 min |
| Aug 21, 7:38 PM CDT | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Aug 21, 8:02 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| Aug 21, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 56 min |
| Aug 21, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 62 min |
| Aug 21, 9:10 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Aug 22, 2:30 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Aug 22, 4:07 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.